Bloating reduced while using antibiotic - anyone else?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ohana
Regular Member


Date Joined Aug 2007
Total Posts : 89
   Posted 2/13/2008 2:45 PM (GMT -6)   
I came down with a bad, bad case of strep throat and after a trip to the clinic and the ER, I had to go on a round of omnicef and then another, stronger antibiotic. Even though the second drug is making me sick (headache, nausea, dizzy), I have noticed over the course of this that my upper mid-abdomen bloating is greatly reduced. The pain in my lower right side it also diminished a bit.
 
I have repreatedly asked my doctor about the use of antibiotics to treat CD and he has basically laughed at me each time, saying it doesn't help. Has anyone else had good luck with the use of antibiotics to control or diminish CD symptoms?
Dx'd CD in August 2007 - 42-yr-old wife and mom
Bad reactions to Entocort, Prednisone and Asacol / Not sure what's next
Currently on Aciphex, probiotic, calcium and multi-vit; and Flovent (for asthma)


indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 481
   Posted 2/13/2008 2:51 PM (GMT -6)   
My doctor put me on the generic for Flagyl (Metronidazole) back in December to help my stomach symptoms while I was waiting to get into my GI. Anyhow, I saw her again on Monday and she put me back on it to help my stomach. I honestly noticed a BIG difference while I was on it and my symptoms returned when my prescription ran out. Flagyl IS an antibiotic and it DID help me and my doctor told me that it is one of the drugs used to help with Crohn's.

The only drawback is you absolutely cannot drink alcohol when taking it. I am not a drinker anyways and I don't think you are supposed to with Crohn's...but just to let you know.

Hope that helps!

lakergal
New Member


Date Joined Feb 2008
Total Posts : 10
   Posted 2/13/2008 3:02 PM (GMT -6)   
When I was on Predisone, I had distention in my ab area. My doctor put me on Cirpo and the distention went away. Apparently distention (or bloating) can be caused by an overgrowth of bacteria. So, it makes sense that antibiotics help reduce the symptom.

Good luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 01, 2014 7:26 AM (GMT -6)
There are a total of 2,230,899 posts in 248,250 threads.
View Active Threads


Who's Online
This forum has 156823 registered members. Please welcome our newest member, staceygar.
307 Guest(s), 24 Registered Member(s) are currently online.  Details
thefutureisbetter, jpjr50, **David**, Barb1, garylouisville, Utahgal, staceygar, tidalmouse, Scott-W, MaxMilian, Snow-white13, deborahscinder, zenithx112, ozm8ey, lesweet1971, DYank, trandall, Old Mike, Red_34, Abilene, Gwn, Tembo, straydog, Shaba.Doug


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer